Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 5, 2019, 9:15 AM CST for Jasper County, Texas. It was in force for 6 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2019, 9:15 AM CST (15:15 UTC)
- Expired
- Feb 11, 2019, 9:15 AM CST
- In force
- 6 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jasper County, TX
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
503
WGUS54 KLCH 051515
FFWLCH
WGUS54
KLCH 000000
FFWLCH
TXC241-111515-
/O.NEW.KLCH.FF.W.0001.190205T1515Z-190211T1515Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
915 AM CST TUE FEB 5 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
The Angelina River below Sam Rayburn Dam and Reservoir in...
North central Jasper County in southeastern Texas...
* Until 915 AM CST Monday.
* At 904 AM CST, the Corps of Engineers reported Sam Rayburn Dam and
Reservoir spillway discharge of 15500 cubic feet per second is
expected to start down the Angelina River in the Neches River
Basin. Low lying areas will be flooded by these authorized
spillway releases with additional increases likely this week.
* Flood waters will be moving down the Angelina River from Sam
Rayburn Dam to B A Steinhagen Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in low lying areas below the Sam Rayburn Dam and
Reservoir follow instructions provided by your local emergency
officials. Do not attempt to drive across flooded roadways.
&&
LAT...LON 3106 9407 3102 9410 3100 9414 3098 9416
3093 9415 3085 9417 3085 9419 3089 9420
3094 9418 3101 9420 3107 9413
$$3 follow-up statements
087
WGUS74 KLCH 051921
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
121 PM CST TUE FEB 5 2019
TXC241-111515-
/O.CON.KLCH.FF.W.0001.000000T0000Z-190211T1515Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-
121 PM CST TUE FEB 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST MONDAY
FOR NORTH CENTRAL JASPER COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST MONDAY
FOR THE ANGELINA RIVER IN NORTH CENTRAL JASPER COUNTY...
At 114 PM CST, the Army Corps of Engineers reports Sam Rayburn Dam
and Reservoir spillway discharge of 15500 cubic feet per second is
continuing down the Angelina River. Low lying areas will be flooded
by these authorized spillway releases with additional increases
likely this week.
Flood waters will be moving down the Angelina River from Sam Rayburn
Dam to B A Steinhagen Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in low lying areas below the Sam Rayburn Dam and
Reservoir follow instructions provided by your local emergency
officials. Do not attempt to drive across flooded roadways.
&&
LAT...LON 3106 9407 3102 9410 3100 9414 3098 9416
3093 9415 3085 9417 3085 9419 3089 9420
3094 9418 3101 9420 3107 9413
$$314
WGUS74 KLCH 061840
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1240 PM CST WED FEB 6 2019
TXC241-111515-
/O.CON.KLCH.FF.W.0001.000000T0000Z-190211T1515Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-
1240 PM CST WED FEB 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST MONDAY
FOR THE ANGELINA RIVER IN NORTH CENTRAL JASPER COUNTY...
At 114 PM CST, the Army Corps of Engineers reports Sam Rayburn Dam
and Reservoir spillway discharge of 15600 cubic feet per second is
continuing down the Angelina River. Low lying areas will be flooded
by these authorized spillway releases with additional increases
likely this week.
Flood waters will be moving down the Angelina River from Sam Rayburn
Dam to B A Steinhagen Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in low lying areas below the Sam Rayburn Dam and
Reservoir follow instructions provided by your local emergency
officials. Do not attempt to drive across flooded roadways.
LAT...LON 3106 9407 3102 9410 3100 9414 3098 9416
3093 9415 3085 9417 3085 9419 3089 9420
3094 9418 3101 9420 3107 9413
$$150
WGUS74 KLCH 072138
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
338 PM CST THU FEB 7 2019
TXC241-111515-
/O.CON.KLCH.FF.W.0001.000000T0000Z-190211T1515Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-
338 PM CST THU FEB 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR
THE ANGELINA RIVER IN NORTH CENTRAL JASPER COUNTY...
At 314 PM CST, the Army Corps of Engineers reports Sam Rayburn Dam
and Reservoir spillway discharge of 16600 cubic feet per second is
continuing down the Angelina River. Low lying areas will be flooded
by these authorized spillway releases.
Flood waters will be moving down the Angelina River from Sam Rayburn
Dam to B A Steinhagen Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in low lying areas below the Sam Rayburn Dam and
Reservoir follow instructions provided by your local emergency
officials. Do not attempt to drive across flooded roadways.
LAT...LON 3106 9407 3102 9410 3100 9414 3098 9416
3093 9415 3085 9417 3085 9419 3089 9420
3094 9418 3101 9420 3107 9413
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 5:47 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 5, 5:47 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
547 AM CST Tue Feb 5 2019
.DISCUSSION...
For 02/05/2019 12Z TAF Issuance
&&
.AVIATION...
Dense fog and a few scattered showers will continue to be
problematic through morning with LIFR/IFR conditions prevailing.
As has been the case the last several days, timing exactly when
the fog will lift is tricky... But guidance indicates at least
some improvement in visibility by mid to late morning. In any
case, ceilings remain low enough to only warrant maybe periods of
MVFR at best. With some instability by late afternoon at
AEX/LFT/ARA there will be at least a few hours with thunderstorms
possible. Expect rain chances to diminish by evening followed by
lowering ceilings, BR, and visibility reductions beginning to
crop up in the hours after sunset.
&&
.PREV DISCUSSION... /issued 256 AM CST Tue Feb 5 2019/
DISCUSSION...Another foggy start to the day as the area remains
between a ridge over the southeast states and a cold front in the
plains. Aloft a short wave is passing over SE TX and LA creating
enough lift for patches of light rain.
Today another warm and humid day is expected. The fog will
gradually thin and temps will warm in the 70s to near 80. While
the short wave will be moving out of the area later this afternoon
enough instability may still be in place to get one or two
thunderstorms, but mainly toward the Atchafalaya and Acadiana.
Tonight, fog will be possible again, however winds may begin to
increase just enough to keep most of the area away from the coast
from seeing dense fog. Marine fog will remain an issue and will
continue to advect inland. The same is expected Wednesday night
into Thursday morning.
Finally on Thursday the pattern will change as a cold front
approaches. Scattered to widespread showers with a few
thunderstorms will be possible as the boundary pushes through.
Instability looks marginal at best for any severe weather,
however shear looks fair. An isolated strong storm can not be
ruled out at this time.
A much cooler and drier air mass will move in behind the boundary
Thursday afternoon/evening with a dreary chilly day expected for
Friday.
The cool weather will be short lived as 70s will be possible again
by Sunday afternoon.
MARINE...Fog will remain a concern into ear Thursday as a warm
moist air mass overrides cooler shelf waters.
A cold front will push offshore Thursday afternoon/evening with a
strong offshore flow expected. An SCA will likely be needed into
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 63 78 63 / 40 20 20 30
LCH 74 64 74 64 / 40 20 20 20
LFT 74 65 76 64 / 40 20 20 20
BPT 74 64 74 64 / 30 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ027>033-
041>045-052>055-073-074.
TX...Dense Fog Advisory until 10 AM CST this morning for TXZ180-201-
215-216-259>262.
GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-450-
452-455-470-472-475.
&&
AVIATION...50Hazardous weather outlook, Feb 5, 3:03 AM CST, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 303 AM CST Tue Feb 5 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-060915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 303 AM CST Tue Feb 5 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Dense fog creating hazardous driving conditions expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dense fog will be possible again Wednesday morning. A cold front will bring a chance for showers and thunderstorms on Thursday afternoon and evening. Some of the storms may produce occasional cloud to ground lightning, brief heavy rainfall, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-060915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 303 AM CST Tue Feb 5 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Dense sea fog will bring hazardous marine operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Dense sea fog will be possible at times through Wednesday. A cold front will move through the coastal waters Thursday evening with showers and a few thunderstorms. The storms will produce occasional cloud to water lightning. Strong offshore winds will develop behind the front with wind speeds over 20 knots and gusty. Therefore a small craft advisory may be needed for Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 5, 8:39 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
839 AM CST TUE FEB 5 2019
LAZ054-055-051530-
Lower St. Martin LA-St. Mary LA-
839 AM CST TUE FEB 5 2019
...SPECIAL WEATHER STATEMENT...
At 837 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Baldwin and Franklin, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Franklin, Jeanerette, Stephensville, Belle River, Baldwin, Glencoe,
Charenton, Sorrel, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9162 2975 9162 2975 9167 2976 9167
2976 9163 2977 9167 2987 9169 2997 9136
2997 9125 2992 9123 2990 9121 2986 9120
2985 9118 2983 9113 2981 9110 2975 9109
TIME...MOT...LOC 1437Z 256DEG 26KT 2982 9153
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:12 PM CST | Dense Fog Advisory | LCH | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.